MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400161
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for balloon is (b)(4).Concomitant product udi for pump is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the patient visited the hospital because his artificial urinary sphincter (aus) was not functioning properly.The patient underwent surgery two weeks later and upon inspection, a crack was identified in the cuff connecting tube.All components were explanted and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Concomitant product udi for balloon is (b)(4).Concomitant product udi for pump is (b)(4).Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually inspected and leak tested.Visual inspection revealed that the cuff had folds.The cuff passed the leakage test, and no fluid loss was identified.The pump was visually inspected, leak tested, and functionally tested.Visual inspection revealed that the pump tubing had a hole from fatigue below the adaptor junction, and the tubing showed wear consistent with fatigue.The pump failed the leakage test due to fluid loss from fatigue.Prior to functional testing, the pump tubing with the hole from fatigue was trimmed.Functional testing revealed that the pump failed the resistor flow rate test with no fluid output volume, which is below specification.The balloon was visually inspected.Visual inspection revealed that the balloon had folds in the shell and a hole consistent with sharp instrument damage.Due to the identified sharp instrument damage, the balloon was not leak tested or functionally tested.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the available test results and investigation, product analysis was able to confirm a leak in the pump tubing resulting from fatigue, which supports the reported mechanical issue and hole/perforation.The sharp instrument damage observed on the balloon is considered a secondary finding and was likely introduced during explant, and the cuff findings did not demonstrate leakage or functional impairment.Therefore, this investigation is assigned a most probable conclusion code of cause traced to component failure, as the pump tubing leak from fatigue was identified during functional testing and determined to be the most probable cause of the complaint.
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23369264
Report Number2124215-2025-75806
Device Sequence Number21362806
Product Code EZY
UDI-Device Identifier00878953000725
UDI-Public(01)00878953000725(17)210401(10)128841001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/01/2021
Device Model Number72400161
Device Catalogue Number72400161
Device Lot Number0128841001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOT:137206016 UPN:72400098. PUMP; LOT:137206016 UPN:72400098. PUMP; LOT:141993017 UPN:72400024. BALLOON; LOT:141993017 UPN:72400024. BALLOON
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale